Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 24, 2021, 7:56 PM CDT for Sangamon County, Illinois. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2021, 7:56 PM CDT (00:56 UTC)
- Expired
- Jun 24, 2021, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 73 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:18 PM CDT | TORNADO | 4 Ne Modesto, IL | A TORNADO OF UNKNOWN STRENGTH BRIEFLY TOUCHED DOWN IN A FARM FIELD, JUST SOUTH OF THE MACOUPIN/SANGAMON COUNTY LINE AND JUST EAST OF CAMPBELL ROAD. CAPTURED ON VIDEO BY TRAINED SPOTTERS. |
| Jun 24, 8:20 PM CDT | TSTM WND DMG | Lowder, IL | DAMAGE TO TREES, A FLAG POLE, HOUSE SHINGLES AND SIDING. HIGH WIND LASTED ABOUT 5 MINUTES. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted.
285
WWUS83 KILX 250056
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
756 PM CDT Thu Jun 24 2021
ILZ050-051-250145-
Sangamon-Morgan-
756 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SANGAMON AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 845 PM CDT...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmyra, or 11 miles west of Virden, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Chatham, Auburn, Waverly, Divernon, Loami, Thayer, Curran, Glenarm
and Lowder.
This includes the following highways...
Interstate 55 between mile markers 78 and 84.
Interstate 72 between mile markers 88 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3978 8978 3956 8958 3952 8968 3952 9011
3954 9013
TIME...MOT...LOC 0056Z 234DEG 15KT 3951 8999
$$
MJAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:52 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 24, 6:52 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 652 PM CDT Thu Jun 24 2021 .SYNOPSIS... Issued at 319 PM CDT Thu Jun 24 2021 Several rounds of storms are expected over the next 36 hours across central Illinois, resulting in the potential of 3 to 5 inches of rainfall and possible flash flooding. Overnight lows will be in the lower 70s with highs on Friday in the lower to middle 80s. && .SHORT TERM...(This evening through Friday night) ISSUED AT 319 PM CDT Thu Jun 24 2021 Storms across the eastern part of the CWA will continue to move east and wain through the rest of the afternoon and into the evening. Then a lull in the precip is expected across the area. However, another round of precip/storms is expected to develop tonight out west and then move toward central IL during the late evening to overnight hours. HiRes models have different solutions but all do bring a decent amount of rainfall to the area during the overnight hours. Additional rainfall is possible Friday and again Friday night as 2-3 more rounds of storms could develop over the area or move into the area. Due to the area getting multiple rounds of storms over the next 36 hours, A flash flood watch has been issued for most of the area, mainly north of the I-70 corridor, for tonight through Friday night. Highs tomorrow should be in the middle 80s with overnight lows in the lower 70s. .LONG TERM...(Saturday through Thursday) ISSUED AT 319 PM CDT Thu Jun 24 2021 The chance of showers and storms will continue through the extended period as southwest flow returns to the area for at least the first half of next week. Both long term models are currently indicating this so due to the agreement, confidence is higher than normal for an extended forecast. Temps at the beginning will be quite warm, starting off in the mid to upper 80s across the area. Then temps will slightly cool for the rest of the extended period, with mid 80s common across the area. Overnight lows should start in the lower 70s but then drop into the upper 60s for the last half of the period. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 625 PM CDT Thu Jun 24 2021 PIA/SPI/BMI: While initial thunderstorm coverage will be scattered, the idea is for it to become more widespread by 03z. Latest satellite and radar trends seem to coincide poorly with our short- term models, but TSRA will become likely between 03z-09z. Cigs will largely stay in the MVFR range during this TAF period, even as thunderstorm activity wanes by 12-15z Friday. Winds will predominately blow from southwest to northeast with sustained speeds between 10-15 kts and occasional gusts between 25-30 kts within heavier showers and thunderstorms. DEC/CMI: Higher thunderstorm coverage will move in by 06z, with TSRA becoming likely between 06z-12z. Cigs will be VFR prior to that time frame, with MVFR cigs becoming the predominate ceiling for the remainder of the TAF period, even as thunderstorm activity wanes by 15z Friday. Winds will predominately blow from southwest to northeast with sustained speeds between 10-15 kts and occasional gusts between 25-30 kts within heavier showers and thunderstorms. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for ILZ027>031- 036>038-040>057-061. && SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...MJA
Hazardous weather outlook, Jun 24, 3:40 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 340 PM CDT Thu Jun 24 2021 ILZ027>031-036>038-040>057-061-252045- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 340 PM CDT Thu Jun 24 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Strong to severe storms are possible tonight. Damaging wind gusts, large hail, and flash flooding are the primary threats. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Another round of strong to severe thunderstorms is possible late Friday afternoon into Friday night. Damaging wind gusts, large hail, and flash flooding are the main threats. Heavy rainfall remains a concern through the upcoming weekend. The latest indications suggest rainfall totals of 3 to 6 inches north of I-70 tonight through Sunday. This could lead to significant rises on area rivers, creeks, and streams as well as produce flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. ILZ062-063-066>068-071>073-252045- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 340 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Strong to isolated severe storms are possible across southeast IL tonight. Primary threats will be gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A round of strong to severe thunderstorms are possible late Friday afternoon into Friday night. Damaging wind gusts, large hail, and locally heavy rainfall are the main threats. Periods of showers and storms will occur going into this weekend with rainfall amounts up to 2 inches possible south of I-70 tonight through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need tonight. NMB
In the hours before
Local storm report, Jun 24, 3:51 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 2 ENE URBANA 40.12N 88.17W
06/24/2021 M1.05 INCH CHAMPAIGN IL MESONET
SWOP REPORT.
&&
ERWINLocal storm report, Jun 24, 4:42 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
442 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HEAVY RAIN TUSCOLA 39.80N 88.28W
06/24/2021 M2.04 INCH DOUGLAS IL MESONET
RAINFALL SINCE 120PM LOCAL TIME. SWOP
REPORT.
0415 PM HEAVY RAIN 1 SW CHAMPAIGN 40.10N 88.28W
06/24/2021 M1.25 INCH CHAMPAIGN IL PUBLIC
TOTAL FROM RAINFALL BETWEEN 130PM TO 415PM
LOCAL TIME.
0400 PM HEAVY RAIN DECATUR AIRPORT 39.83N 88.86W
06/24/2021 M1.09 INCH MACON IL ASOS
DAILY TOTAL AS OF 4PM LOCAL TIME.
0400 PM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
06/24/2021 M1.09 INCH CHAMPAIGN IL ASOS
DAILY TOTAL AS OF 4PM LOCAL TIME.
&&
ERWINLocal storm report, Jun 24, 4:56 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
456 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN 2 SE LE ROY 40.33N 88.73W
06/24/2021 M3.50 INCH MCLEAN IL TRAINED SPOTTER
REPORT RELAYED BY EMERGENCY MANAGER.
0412 PM HEAVY RAIN TUSCOLA 39.80N 88.28W
06/24/2021 M2.04 INCH DOUGLAS IL MESONET
RAINFALL SINCE 120PM LOCAL TIME. SWOP
REPORT.
1252 PM HEAVY RAIN LEWISTOWN 40.40N 90.16W
06/24/2021 M1.77 INCH FULTON IL PUBLIC
0200 PM HEAVY RAIN 4 S BONDVILLE 40.05N 88.37W
06/24/2021 M1.62 INCH CHAMPAIGN IL MESONET
MESONET STATION BNDI2 UI BONDVILLE CHAMPAIGN
9 SW IL US.
0200 PM HEAVY RAIN LANE 40.12N 88.86W
06/24/2021 M1.59 INCH DE WITT IL MESONET
MESONET STATION DW4369 LANE.
0240 PM HEAVY RAIN LE ROY 40.35N 88.76W
06/24/2021 M1.40 INCH MCLEAN IL TRAINED SPOTTER
REPORT RELAYED BY EMERGENCY MANAGER.
0415 PM HEAVY RAIN 1 SW CHAMPAIGN 40.10N 88.28W
06/24/2021 M1.25 INCH CHAMPAIGN IL PUBLIC
TOTAL FROM RAINFALL BETWEEN 130PM TO 415PM
LOCAL TIME.
0400 PM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
06/24/2021 M1.09 INCH CHAMPAIGN IL ASOS
DAILY TOTAL AS OF 4PM LOCAL TIME.
0400 PM HEAVY RAIN DECATUR AIRPORT 39.83N 88.86W
06/24/2021 M1.09 INCH MACON IL ASOS
DAILY TOTAL AS OF 4PM LOCAL TIME.
0330 PM HEAVY RAIN 2 ENE URBANA 40.12N 88.17W
06/24/2021 M1.05 INCH CHAMPAIGN IL MESONET
SWOP REPORT.
0208 PM HEAVY RAIN 3 E SOUTH PEKIN 40.49N 89.60W
06/24/2021 M1.03 INCH TAZEWELL IL MESONET
MESONET STATION FW1256 PEKIN.
0208 PM HEAVY RAIN 1 ESE MORTON 40.60N 89.44W
06/24/2021 M1.02 INCH TAZEWELL IL MESONET
MESONET STATION FW5169 MORTON.
&&
ERWINLocal storm report, Jun 24, 6:34 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN NEWMAN 39.80N 87.98W
06/24/2021 M2.00 INCH DOUGLAS IL COCORAHS
TOTAL AS OF 6PM LOCAL TIME.
0400 PM HEAVY RAIN 2 E BLOOMINGTON 40.50N 88.93W
06/24/2021 M1.29 INCH MCLEAN IL NWS EMPLOYEE
RAINFALL TOTAL BETWEEN 11AM AND 4PM. MOST OF
THE RAIN FELL BETWEEN 11AM AND 2PM.
&&
ERWINLocal storm report, Jun 24, 7:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
743 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN ARTHUR 39.72N 88.47W
06/24/2021 M1.80 INCH DOUGLAS IL MESONET
RAINFALL BETWEEN 1PM AND 7PM LOCAL TIME.
SWOP REPORT.
0710 PM HEAVY RAIN WINCHESTER 39.63N 90.45W
06/24/2021 M1.26 INCH SCOTT IL MESONET
MESONET STATION EW0975 WINCHESTER.
&&
ERWINSpecial weather statement, Jun 24, 7:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
756 PM CDT Thu Jun 24 2021
ILZ050-051-250145-
Sangamon-Morgan-
756 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SANGAMON AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 845 PM CDT...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmyra, or 11 miles west of Virden, moving northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Chatham, Auburn, Waverly, Divernon, Loami, Thayer, Curran, Glenarm
and Lowder.
This includes the following highways...
Interstate 55 between mile markers 78 and 84.
Interstate 72 between mile markers 88 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3978 8978 3956 8958 3952 8968 3952 9011
3954 9013
TIME...MOT...LOC 0056Z 234DEG 15KT 3951 8999
MJAThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:09 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 51 min |
| Jun 25, 12:33 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler, Scott | 72 min |
| Jun 25, 1:21 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon | 42 min |
| Jun 25, 1:42 AM CDT | Flash Flood Warning | ILX | Knox, Marshall, Stark | 6 hr |
| Jun 25, 2:52 PM CDT | Special Weather Statement | ILX | Lawrence | 23 min |
| Jun 25, 5:42 PM CDT | Special Weather Statement | ILX | Piatt | 33 min |
| Jun 25, 5:58 PM CDT | Tornado Warning | ILX | DeWitt, Macon, Piatt | 32 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.